Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Fever, headache, lethargic in child. Taken tylenol. Treatment?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
My six year old son has had a low-grade fever (99.9) for three days. Onset was sudden with 102.3 degrees on day one. He complains of headache when looking right or left, general lethargy. He is fever free on Tylonol. He has not had vomiting or diarrhea, but does complain of his stomach hurting after eating small amount.
Posted Sun, 8 Jul 2012 in Child Health
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
From your description it seems that your son is suffering from a generalized viral infection.
Fever is when temperature is 100 degree farenheit or more usually. Normal body temperature is usually 98.6 degree farenheit.

Usually viral fevers will subside on their own within a week or two unless they get complicated.

Keep him well hydrated with plenty of warm fluids and especially fruit juices.

Keep him warm, avoid exposure to cold as this could aggravate the problem.

Eat plenty of fresh fruits and XXXXXXX leafy vegetables. Eat high protein diet like cereals, pulses, chicken, lean meat, eggs.

You can continue giving him tylenol round the clock for headache and fever.
You might consult a doctor who can examine him and prescribe the proper antibiotics and supportive medications if the symptoms aggravate or any signs of infection appear.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor